• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Am I going mad??

C

Clancy82

Guest
Am I going mad?
I was diagnosed with severe depression two months ago and was given sertraline at 50mg. This was upped to 100mg then 150mg. Since it's gone up to 100mg and 150mg I've been really agitated and can't keep still. I get really agitated from so much pent up energy. I get urges to jump about and to get away from myself it's such a horrible feeling. Other times I get really really happy feelings. I went to my doc yesterday and asked to go back down to the 50mg because although the higher dose was helping with my depression and intrusive thoughts it was making me feel so restless and agitated that I would rather die than carry on with it. I've taken the 50mg this morning but since last night random thoughts Pop in my head like "porcupine I don't care" and I'm confused as to why. And things like "help me please" and they're v distressing and I don't know why I'm getting them. Also if I am thinking a thought in my head a really loud voice will finish my sentence with "jabba jabba jabba" or "immit immit immit" and really odd things like that. I find it really scary and I'm worried what is wrong with me. Anyone else experienced this with sertraline??
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,095
Location
UK
Hi Clancy, I think that you are right that the high dose of sertraline was causing the agitation. Most likely the things you are experiencing now are caused by the sudden drop to 50mg. It would be better to have gone down to 100mg first.

I did have some very strange effects including strange visual hallucinations when coming off sertraline, and some other unpleasant effects. If you stick it out they do stop eventually. It may be worth going back up to 100mg for a week or so and then coming down to 50mg from there.
 
C

Clancy82

Guest
Thank you for the reply I'm glad im not the only person with odd side effects. I want to get rid of the restlessness and mania symptoms as quick as possible because they're making me so fed up. It's like I'm no longer in control of my behaviour. How long did you get your side effects for?
Paulie x
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,095
Location
UK
Well mine were when I stopped the drug completely. Some effects lasted a week, but hallucinations and insomnia lasted a couple of months I think.
 
katya

katya

Well-known member
Joined
Dec 4, 2013
Messages
2,052
Location
England
I'm not on the drugs you're on, but I get that kind of stuff sometimes; I find myself whispering "help me" when I feel really agitated, or saying it over and over again in a whisper... and I think, what the actual fuck? I wouldn't worry. It sounds as though you're just feeling very agitated at the moment and you're having some unfamiliar side-effects from the new drugs you're on. Try to keep a log of when you feel particularly agitated, so then maybe you can recognise what's triggering you, and keep in close contact with your GP.
 
C

Clancy82

Guest
That's the thing that bothers me, I'm not actually anxious over anything when it starts. It's like I'm the extreme opposite to what I was like originally before I started the medication. My mood goes from really excited to down in the dumps but never anxiety anymore. The agitation is from the energy and restlessness. I told my doctor it's akathisia but he just doesn't believe me. It's alm like he's humouri me by agreeing to reduce the medication x
 
katya

katya

Well-known member
Joined
Dec 4, 2013
Messages
2,052
Location
England
That's the thing that bothers me, I'm not actually anxious over anything when it starts. It's like I'm the extreme opposite to what I was like originally before I started the medication. My mood goes from really excited to down in the dumps but never anxiety anymore. The agitation is from the energy and restlessness. I told my doctor it's akathisia but he just doesn't believe me. It's alm like he's humouri me by agreeing to reduce the medication x
Ohhh, I see what you mean now - sorry. Yeah, I can understand why that would be confusing and disorientating. I'm sorry your doctor is not being as understanding as he could be. Whatever the diagnosis, it does sound as though he's taking your symptoms seriously by agreeing to reduce your medication; I doubt a medical professional would be motivated by wanting to humour someone when it comes to giving them medication. Hope it starts getting better for you soon.
 
Top